MAUDE Adverse Event Report: GLAUKOS CORPORATION ISTENT INFINITE TRABECULAR MICRO-BYPASS SYSTEM; AQUEOUS SHUNT

GLAUKOS CORPORATION ISTENT INFINITE TRABECULAR MICRO-BYPASS SYSTEM; AQUEOUS SHUNT
Model Number IS3-US
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information: the device is expected to be returned for evaluation but has not been received at glaukos evaluation center.Therefore, product testing on the actual device could not be performed.The device history record review of the manufacturing lot was performed and there were no non-conformities found to be related to the reported event.A complaint history review was completed.The electronic complaint system was searched for the specified lot#.There were no similar issues reported for this lot #.A review of the device labeling including the risk analysis was completed.The reported issue (trocar fragmentation) is identified to be an anticipated hazard.The residual risk for each potential harm was found to be within the insignificant risk region.The ifu adequately provides instructions for stent implantation, precautions, and warnings for the proper use and handling of the device.Mfr# reference: (b)(4).
 
Event or Problem Description
It was reported that the trocar broke during attempt to implant the stents from a trabecular microbypass stent system.Per report, no stents were implanted and "nothing was left in the eye." additional information has been requested.
 
Additional Manufacturer Narrative
The evaluation of the returned device was completed, and the x-ray revealed that the device was in the third singulated position, and no stents were returned.The singulation slide motion, implantation button motion, and introducer sleeve subassembly motion were not functioning properly due to bent frontal components.The injector¿s frontal components were found bent, and the trocar was not secured in the carrier.These findings likely occurred due to how the device was returned.All devices undergo visual inspection via x-ray per manufacturing internal procedures.A review of x-ray images for the linked manufacturing index on the device housing revealed that the accepted injector contained three (3) splays and three (3) stents on the trocar that met the required specifications.If any of the frontal components were bent during x-ray, the unit should get rejected.The device was disassembled and visually inspected.No non-conformances related to the reported event were found.The associated device history record (dhr) for the injector assembly for this lot was reviewed, and no issues were found.All devices undergo visual inspection per manufacturing internal procedure.If the trocar was not seated properly during visual inspection, the unit should get rejected.Therefore, it is highly unlikely that the trocar was shipped dislodged from the carrier.Conclusions based on the evaluation findings were confounded by the condition of the returned product.As a result, a root cause of the reported issue was not definitively identified.Mfr# reference: (b)(4).

Brand Name
ISTENT INFINITE TRABECULAR MICRO-BYPASS SYSTEM
Common Device Name
AQUEOUS SHUNT
Manufacturer (Section D)
GLAUKOS CORPORATION
229 avenida fabricante
san clemente CA 92672
Manufacturer (Section G)
GLAUKOS CORPORATION
229 avenida fabricante
san clemente CA 92672
Manufacturer Contact
brittany massey
229 avenida fabricante
san clemente, CA 92672
949367960
MDR Report Key20326697
Report Number2032546-2024-00110
Device Sequence Number12665749
Product Code KYF
UDI-Device Identifier00853704002449
UDI-Public01008537040024491031844817260228
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K220032
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberIS3-US
Device Lot Number318448
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2024
Supplement Date Received by Manufacturer11/07/2024
Initial Report FDA Received Date09/27/2024
Supplement Report FDA Received Date11/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown